Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 23, 2014, 01:10:18 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 646931
  • Total Topics: 49284
  • Online Today: 167
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 132
Total: 137

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: glutathione  (Read 2965 times)

0 Members and 1 Guest are viewing this topic.

Offline tommy246

  • Standard
  • Member
  • Posts: 435
glutathione
« on: July 18, 2009, 04:22:58 PM »
Does anybody take this in any supplement as it seems a very important antioxident and most hiv pos people are lacking it from what i have read.
jan 06 neg
dec 08 pos cd4 505 ,16%, 1,500vl
april 09 cd4 635 ,16%,60,000
july 09 ,cd4 545,17%,80,000
aug 09,hosptal 18days pneumonia cd190,225,000,15%
1 week later cd4 415 20%
nov 09 cd4 591 ,vl 59,000,14%,started atripla
dec 09  cd4 787, vl 266, 16%
march 2010  cd4 720 vl non detectable -20  20%
june 2010  cd4  680, 21%, ND

Offline tommy246

  • Standard
  • Member
  • Posts: 435
Re: glutathione
« Reply #1 on: July 22, 2009, 09:11:44 AM »
anyone know about this.
jan 06 neg
dec 08 pos cd4 505 ,16%, 1,500vl
april 09 cd4 635 ,16%,60,000
july 09 ,cd4 545,17%,80,000
aug 09,hosptal 18days pneumonia cd190,225,000,15%
1 week later cd4 415 20%
nov 09 cd4 591 ,vl 59,000,14%,started atripla
dec 09  cd4 787, vl 266, 16%
march 2010  cd4 720 vl non detectable -20  20%
june 2010  cd4  680, 21%, ND

Offline risred1

  • Member
  • Posts: 419
  • My Source for Supps - www.newyorkbuyersclub.org
Re: glutathione
« Reply #2 on: July 23, 2009, 01:25:38 AM »
The bodies reaction to HIV can lead to a loss of gluathione.

Thoughts surround weather one should supplement gluathione or use other antioxidents to compensate like

Alpha Lipoic Acid, NAC, Acetyl L Carnitine

There may be information in the supplement sheets part of the newyorkbuyersclub.org

My doctor did understand the gluathione connection to HIV as part of the process that the body goes through in fighting HIV. But did not recommend any supplementation, because as a doctor, without scientific studies that show results, he's not going to take that step. Which i respect.

So you may not get much from folks about specifics even if someone knows the specifics of the HIV and Gluathione connection.

I never took G, but I did go the ALA, NAC and ALC route and am still taking them post med treatment.
risred1 - hiv +
02/07 CD4 404 - 27% - VL 15k
10/07 CD4 484 - 31% - VL 45k
05/08 CD4 414 - 26% - VL 70k
01/09 CD4 365 - 23% - VL 65k
05/09 CD4 291 - 23% - VL 115k - Started Meds - Reyataz/Truvada
06/09 CD4 394 - ?% - VL 1200 - Boosted Reyataz with Norvir and Truvada
07/09 CD4 441 - ?% - VL 118 - Boosted Reyataz with Norvir and Truvada
09/09 CD4 375 - ?% - VL Undetectable - Boosted Reyataz with Norvir and Truvada
12/09 CD4 595 - ?% - VL Undetectable - VIT D 34 - Reyataz/Truvada/Norvir

Offline prettyboy80

  • Member
  • Posts: 5
Re: glutathione
« Reply #3 on: July 25, 2009, 09:47:40 PM »
Hi,I know I'm lacking this amino acid glutathione it is also known as L-glutamine I used to take the product Juven for awhile which worked for a bit.I was off it for a long time and two months ago tried to get back on it with awful results I was supposed to be taking it with a balanced diet.My diet is not too good cause I also suffer from IBS-C&D which is hell.My question is would it be best if I started taking glutathione in pill or capsule form? Will it also be easier on my stomach without causing me bad side effects? Should I also consult my primary care doctor before taking it? I would greatly appreciate anyones advice thank you.  :)

Offline madbrain

  • Member
  • Posts: 1,208
  • No longer an active member
    • My personal site
Re: glutathione
« Reply #4 on: July 25, 2009, 10:46:57 PM »
Does anybody take this in any supplement as it seems a very important antioxident and most hiv pos people are lacking it from what i have read.

I don't take it. There are reportedly issues with absorption of glutathione as a supplement. See http://www.raysahelian.com/glutathione.html .
You can take other supplements such as NAC (N-acetyl cysteine) and l-glutamine to increase glutathione levels in your body.

See http://www.raysahelian.com/acetylcysteine.html . I take n-acetyl cysteine, 600 mg 2x a day (Jarrow brand). There is other research on NAC that isn't listed on that page pertaining to HIV. Go to http://findarticles.com/p/articles/mi_m0ISW/is_2002_April/ai_84211153/?tag=content;col1 .

Offline redbull

  • Member
  • Posts: 73
Re: glutathione
« Reply #5 on: August 04, 2009, 07:30:01 AM »
Research is showing that glutamine depletion caused by stress can be activated by something as minor as a common cold and the level of depletion increases with the severity of the disease. Patients undergoing surgery, burn victims, those suffering acute trauma, as well as HIV and cancer patients will all find their glutamine levels severely depleted by their condition.


Got this from bodybuilding.com.... what you think?

http://www.bodybuilding.com/fun/diane3.htm
If you wish to see the best in others, show the best of yourself.

5/20/09  tested poz
6/2/09  CD4-94    VL-380,000
8/09   Allergic reaction to bactrim
9/09/09  started Atripla
5/10    cd4 315  vl undetectable
3/11    cd4 400  undetectable
6/11.   Cd4 520. Undetectable
12/11. Cd4 450. Undetectable
6/12.   Cd4 600. UD
2/13.   Cd4 425. UD

Offline Giblarry

  • Member
  • Posts: 73
  • Desert AIDS Project - Ribbon Man - 2009 Walk logo
Re: glutathione
« Reply #6 on: August 05, 2009, 04:04:53 PM »
I don't take it. There are reportedly issues with absorption of glutathione as a supplement. See http://www.raysahelian.com/glutathione.html .
You can take other supplements such as NAC (N-acetyl cysteine) and l-glutamine to increase glutathione levels in your body.

I agree with Madbrain.  There have been reported problems with glut. 

Most who consider it are looking to solve GI issues.  A better result might be to add fiber to your diet.  Wal-mart makes a generic of Bene-fiber, which is the easy to consume and has no additives to the main ingredient.  Just start out slow and build up.  One day you'll get to a teaspoon in the morning and a teaspoon (with plenty of water) at evening.  If you're really lucky you can get it down to one teaspoon a day, but a diet rich in fiber must be substituted.

HIV wreaks havoc on our GI systems.  It does reduce the amount of glut in the gut.  (glut in the gut - sounds like rap), but to supplement sufficiently to restore it is an enormous task, requiring huge amounts, which probably would be dangerous.  Just remember GIGO, garbage in - garbage out, or better said, good stuff in - good stuff out.  Working on a diet you can live with and still enjoy life is tough, but it's worth it. 

Good luck,
Gib


 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.